Alert archive / Massachusetts / Heat Advisories in 2016
Heat Advisory 1, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this heat advisory at Jul 24, 2016, 4:03 AM EDT for 6 counties in Massachusetts; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut; Providence County, Rhode Island. It took effect at Jul 25, 2016, 11:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2016, 4:03 AM EDT (08:03 UTC)
- In effect from
- Jul 25, 2016, 11:00 AM EDT
- Expired
- Jul 25, 2016, 6:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Boston/Norton, MA
Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Bristol County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Norfolk County, MA, Worcester County, MA, Providence County, RI
The radar
The Boston radar (KBOX), 64 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 8.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 166 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 2752 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
267 WWUS71 KBOX 240803 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 403 AM EDT SUN JUL 24 2016 CTZ002-MAZ010-011-241615- /O.NEW.KBOX.HT.Y.0001.160725T1500Z-160725T2200Z/ HARTFORD CT-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...AMHERST... NORTHAMPTON...SPRINGFIELD 403 AM EDT SUN JUL 24 2016 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 6 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 6 PM EDT MONDAY. * LOCATION...CONNECTICUT VALLEY...ESPECIALLY SOUTHWEST MASSACHUSETTS AND NORTHERN CONNECTICUT. * HEAT INDEX VALUES...UP TO 100 DUE TO TEMPERATURES IN THE UPPER LOW 90S...AND DEWPOINTS AROUND 70. * TIMING...MAINLY DURING THE AFTERNOON MONDAY. * IMPACTS...HEAT RELATED ILLNESSES WILL BE POSSIBLE IF TOO MUCH TIME IS SPENT IN THE SUN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
5 follow-up statements
642 WWUS71 KBOX 241147 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 747 AM EDT SUN JUL 24 2016 CTZ002-MAZ010-011-242000- /O.CON.KBOX.HT.Y.0001.160725T1500Z-160725T2200Z/ HARTFORD CT-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...AMHERST... NORTHAMPTON...SPRINGFIELD 747 AM EDT SUN JUL 24 2016 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM EDT MONDAY... * LOCATION...CONNECTICUT VALLEY...ESPECIALLY SOUTHWEST MASSACHUSETTS AND NORTHERN CONNECTICUT. * HEAT INDEX VALUES...UP TO 100 DUE TO TEMPERATURES IN THE MID TO UPPER 90S...AND DEWPOINTS AROUND 70. * TIMING...MONDAY AFTERNOON. * IMPACTS...HEAT RELATED ILLNESSES WILL BE POSSIBLE IF TOO MUCH TIME IS SPENT IN THE SUN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
756 WWUS71 KBOX 241946 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 346 PM EDT SUN JUL 24 2016 CTZ002-MAZ010-011-250400- /O.CON.KBOX.HT.Y.0001.160725T1500Z-160725T2200Z/ HARTFORD CT-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...AMHERST... NORTHAMPTON...SPRINGFIELD 346 PM EDT SUN JUL 24 2016 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM EDT MONDAY... * LOCATION...CONNECTICUT VALLEY...INCLUDING SOUTHWEST MASSACHUSETTS AND NORTHERN CONNECTICUT. * HEAT INDEX VALUES...APPROACHING 100 DEGREES. * TIMING...MONDAY AFTERNOON. * IMPACTS...HEAT RELATED ILLNESSES WILL BE POSSIBLE WITH OVEREXERTION...ESPECIALLY IN THE SUN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
044 WWUS71 KBOX 250202 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1002 PM EDT SUN JUL 24 2016 CTZ002-MAZ010-011-251015- /O.CON.KBOX.HT.Y.0001.160725T1500Z-160725T2200Z/ HARTFORD CT-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...AMHERST... NORTHAMPTON...SPRINGFIELD 1002 PM EDT SUN JUL 24 2016 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM EDT MONDAY... * LOCATION...CONNECTICUT VALLEY...INCLUDING SOUTHWEST MASSACHUSETTS AND NORTHERN CONNECTICUT. * HEAT INDEX VALUES...NEAR 100 DUE TO TEMPERATURES IN THE UPPER 80S AND LOW 90S...AND DEWPOINTS IN THE UPPER 60S. * TIMING...TOMORROW AFTERNOON. * IMPACTS...HEAT RELATED ILLNESSES WILL BE POSSIBLE WITH OVEREXERTION...ESPECIALLY IN THE SUN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
694 WWUS71 KBOX 250819 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 419 AM EDT MON JUL 25 2016 CTZ002-MAZ010-011-251630- /O.CON.KBOX.HT.Y.0001.160725T1500Z-160725T2200Z/ HARTFORD CT-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...AMHERST... NORTHAMPTON...SPRINGFIELD 419 AM EDT MON JUL 25 2016 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THIS EVENING... * LOCATION...CONNECTICUT VALLEY...INCLUDING SOUTHWEST MASSACHUSETTS AND NORTHERN CONNECTICUT. * HEAT INDEX VALUES...APPROACHING 100 DUE TO TEMPERATURES IN THE UPPER LOW TO MID 90S...AND DEWPOINTS IN THE UPPER 60S. * TIMING...THIS AFTERNOON. * IMPACTS...HEAT RELATED ILLNESSES WILL BE POSSIBLE WITH OVEREXERTION...ESPECIALLY IN THE SUN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
010 WWUS71 KBOX 251613 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1213 PM EDT MON JUL 25 2016 CTZ003-004-MAZ005-012-013-017-RIZ001-252200- /O.EXA.KBOX.HT.Y.0001.000000T0000Z-160725T2200Z/ TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI- INCLUDING THE CITIES OF...UNION...VERNON...PUTNAM...WILLIMANTIC... FRAMINGHAM...LOWELL...MILFORD...WORCESTER...FOXBOROUGH... NORWOOD...TAUNTON...FOSTER...SMITHFIELD 1213 PM EDT MON JUL 25 2016 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * LOCATION...NORTHEAST CONNECTICUT...NORTHERNMOST RHODE ISLAND... AND MUCH OF INTERIOR EASTER MASSACHUSETTS * HEAT INDEX VALUES...95 TO 100... DUE TO TEMPERATURES IN THE LOWER TO MID 90S AND DEWPOINTS 65 TO 70. * TIMING...THIS AFTERNOON. * IMPACTS...HEAT RELATED ILLNESSES WILL BE POSSIBLE WITH OVEREXERTION...ESPECIALLY IN THE SUN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ CTZ002-MAZ010-011-252200- /O.CON.KBOX.HT.Y.0001.000000T0000Z-160725T2200Z/ HARTFORD CT-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...AMHERST... NORTHAMPTON...SPRINGFIELD 1213 PM EDT MON JUL 25 2016 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * LOCATION...CONNECTICUT VALLEY...INCLUDING SOUTHWEST MASSACHUSETTS AND NORTHERN CONNECTICUT. * HEAT INDEX VALUES...NEAR 100 DEGREES DUE TO TEMPERATURES IN THE MID 90S AND DEWPOINTS 65 TO 70. * TIMING...THIS AFTERNOON. * IMPACTS...HEAT RELATED ILLNESSES WILL BE POSSIBLE WITH OVEREXERTION...ESPECIALLY IN THE SUN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this heat advisory went out at Jul 24, 1:36 AM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jul 24, 1:36 AM EDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Taunton MA 136 AM EDT SUN JUL 24 2016 .SYNOPSIS... Hot conditions continue this afternoon/early evening with the risk of some strong to severe thunderstorms particularly in northern and eastern MA. Otherwise, excessive heat and humidity is expected at times through the middle of next week, at least away from the immediate coast. Another risk for scattered showers and thunderstorms is possible late next week with a cold front dropping south. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... 10 pm update... Outflow boundary from MCS moving S across the region well out- paced the main convection, cutting off its connection to low level vorticity and instability. This gust front is well offshore now and as such the remnant convection continues to weaken as it moves offshore as well. Otherwise, drier air already moving in and anvil CI already clearing the area leading to a relatively pleasant night. Some fog possible later, especially N and E MA where rainfall moved through this evening. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/... Sunday... Shortwave ridging aloft and very dry column will bring sunshine and very warm temps, although a bit cooler than today as low level temps are cooler. Still expecting highs in the mid 80s to around 90 degrees. Best chance of 90+ in the lower CT valley but portions of RI and interior E MA will likely be near 90 degrees. Afternoon seabreezes are likely. Sunday night... Quiet night as mid level ridging in control. Weak shortwave moving over the ridge will bring some mid/high level clouds, otherwise partly cloudy. Mins mostly in the 60s with dewpoints climbing into the mid 60s toward daybreak. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... Highlights... * Excessive heat at times through mid week at least away from the immediate coast and especially Monday * Mon/Mon night is the highest risk for scattered showers/t-storms with the threat for some severe weather and even very localized urban type flooding * Cold front may bring another risk for scattered showers/thunderstorms sometime late next week but timing uncertain Details... Upper level ridge over the southern half of the country will generate a westerly flow of air aloft and anomalously hot temperatures, especially for the first half of the week. GFS Ensembles indicate 925T between 1 and 2 standard deviations above normal for most of next week. So confidence is fairly high in above to at times much above normal temperatures. ECMWF ensembles are pretty much in agreement as well. Monday... Currently, Monday looks like it may be the worst in terms of heat and humidity. 850T near +20C should allow high temps to rise into the mid to upper 90s away from any coastal sea breezes. Surface temps may even reach 100 in a few locales if clouds do not get in the way. In addition, low level moisture may pool ahead of a pre frontal trough/cold. This may push heat index value to 100+ and decent shot will need heat advisories for portions of the region. The heat/humidity combined with frontal boundary/pre-frontal trough in the vicinity may lead to scattered showers and thunderstorms developing during Monday afternoon and night. Pretty good shot at MLCapes reaching or exceeding 1500 J/KG. 0 to 6 KM shear initially not impressive, but increase to between 25 and 35 knots during the late afternoon and especially the evening with approaching shortwave. A lot will depend on timing, but there certainly is the risk for scattered severe thunderstorms. If they are develop the primary risk would be strong to damaging straight line wind gusts. While activity may be hit and miss, will have to watch if any low level boundary washes out or becomes stationary. If this happens, there may be a very localized urban type flood threat as well with PWATS over 2 inches. Lots of uncertainty at this point, but in addition to the excessive heat/humidity potential is there for some severe weather and perhaps even a very localized flood risk later Monday into Monday night. Tuesday and Wednesday... Assuming cold front clears the region by early Tuesday morning, dry weather should prevail Tue into Wed but certainly not a guarantee this far out. High temps should still be mainly in the 90s Tue and Wed away from at least the immediate coast. Should be somewhat less humid Tue, but some more humidity may return Wed. Either way it will likely be hot away from any onshore flow. Thursday through Saturday... Above normal temps will continue over this time, but probably not quite as hot as early in the week. A frontal boundary may drop down and bring the risk for a round of two of showers/t-storms by late in the week but timing highly uncertain and by no means a washout. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... Forecaster Confidence Levels. Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Short Term /through Monday/... Today and tonight...high confidence. VFR, only ACK may see some localized late night fog. Otherwise, NW winds slacken through the day, allowing sea breezes to develop. Monday...moderate confidence. VFR starts the day, although very hot and hazy weather expected. Late day, localized thunderstorms and showers may bring some temporary IFR/MVFR conditions. KBOS TAF...High confidence. VFR. Sea breeze expected today, although start time may be an hour or so later than typical. KBDL TAF...High confidence. Outlook /Monday Night through Thursday/... Monday...Moderate confidence. Mainly VFR outside of lower conditions in scattered showers/thunderstorms mainly Monday afternoon and evening. Tuesday and Wednesday...Moderate to high confidence. Mainly VFR other than a few hours of early morning patchy fog in the typically prone locations. Thursday...Moderate confidence. Mainly VFR outside the risk for scattered showers and thunderstorms. && .MARINE... Forecaster Confidence Levels. Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Short Term /through Monday/...High confidence. Thunderstorms with strong wind moving across the E MA waters this evening, otherwise quiet boating weather with winds and seas below SCA. Outlook /Monday Night through Thursday/...Moderate to high confidence. Winds and seas should generally remain below small craft advisory thresholds over this time. A period of southwest wind gusts of 20 to perhaps up to 25 knots are possible near the south coast for a few hours Monday afternoon. Otherwise...main concern is the risk for scattered thunderstorms mainly late Monday into Monday night and perhaps again on Thursday. && .EQUIPMENT... The KBOX radar is back in service but is operating in a degraded state. Radar returns are running about 10 dBZ too high. Please keep this in mind when evaluating storms. We apologize for the inconvenience. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...None. RI...None. MARINE...None. && SYNOPSIS...KJC/Frank NEAR TERM...KJC/Doody SHORT TERM...KJC LONG TERM...Frank AVIATION...Frank/Doody MARINE...KJC/Frank EQUIPMENT...
Hazardous weather outlook, Jul 23, 8:33 PM EDT, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 833 PM EDT SAT JUL 23 2016 CTZ002>004-MAZ002>024-026-RIZ001>008-250045- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 833 PM EDT SAT JUL 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-250045- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 833 PM EDT SAT JUL 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 8:03 PM EDT | Special Weather Statement | BOX | Hampden | 57 min |
| Jul 23, 8:18 PM EDT | Special Weather Statement | BOX | Bristol | 57 min |
| Jul 23, 8:23 PM EDT | Special Marine Warning | BOX | 52 min | |
| Jul 23, 8:24 PM EDT | Special Weather Statement | BOX | Bristol | 36 min |
| Jul 23, 8:33 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Plymouth | 27 min |
| Jul 23, 8:45 PM EDT | Special Marine Warning | BOX | 45 min | |
| Jul 23, 8:53 PM EDT | Special Weather Statement | BOX | Dukes | 37 min |
| Jul 23, 8:56 PM EDT | Special Marine Warning | BOX | 64 min | |
| Jul 23, 9:00 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable, Dukes | 45 min |
| Jul 23, 9:44 PM EDT | Special Marine Warning | BOX | 91 min | |
| Jul 23, 9:46 PM EDT | Special Weather Statement | BOX | Nantucket | 59 min |
| Jul 23, 10:17 PM EDT | Special Marine Warning | BOX | 58 min |
Nearby
Heat Advisories in Massachusetts, 2016Heat Advisories in Connecticut, 2016Heat Advisories in Rhode Island, 2016Every heat advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.